1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
Loading...

B V and antibiotics?

Does anyone have any knowledge of antibiotics??
I sometimes get an infection called bacterial vaginosis. Last night, I started to notice signs that I once again have this infection. Anyone who has ever had this or experience with this knows that it can be an inconvience or embarassement.
My boyfriend was perscribed an antibiotic a couple of weeks ago and never bothered to take them. They are Cephalexin 500mg. Because I noticed my symptoms late last night and today is a holiday and I don’t know how soon I will be able to get into see my doctor, I have started taking his antibiotics.
I know this isn’t the smartest idea ever, but I feel like right now this is my only option.
Does anyone know if these antibiotics will help me at all or harm me, cure me.am I possible taking them for no reason at all?

Answers:

TA

Taking someone else’s antibiotics is the WORSE thing you could do to yourself, especially with bacterial vaginosis! Without a large amount of water entering your body everyday, antibiotics will only make your condition worse. I’m currently on antibiotics and my doctor told me to make sure to drink plently of water or I could possibly get a yeast infection. His antibiotics are for whatever condition HE has, be patient and wait until tomorrow or go to ER today if you can’t wait another 24 hours. PLEASE STOP TAKING HIS MEDICINE. BEST OF LUCK TO YOU!

SE

See your doctor.

YO

you need to get the proper one of the doctor i wouldnt take your boyfriends one the doctor prescribes the one that will work best

KE

Keflex is NOT one of the antibiotics normally prescribed for BV. You do know that BV is a sexually transmitted disease, so you AND the boyfriend (and any other partners you’ve had) should be treated simultaneously?

KE

Keflex is never EVER used to treat bacterial vaginosis. The most common treatment orally is Flagyl or Clindamycin. Alot of times, they will put you on both oral and vaginal meds. Bacterial VAginosis is tricky to get rid of. When maladjusted Ph, from douching,semen,etc occurs, an overgrowth of the normal floura or bacteria occurs. It causes a yellow to gray or white discharge, burning and itching. If you have ever had it, you remember. Some doctors feel that it can be given back and forth between partners like candida or yeast. Talk to your doctor about a longer course of antibiotics as it sounds like you are a frequent sufferer. There is also an over the counter treatment to be used AFTER you finish antibiotics. It is called Aci-Jel, it helps keep your Ph normal. I have had garderella or BV many times and understand your frustration. My gyn had me use a betadine/water douche ,which normally you NEVER do. Ask your Gyn about it. Stop the Keflex tho and see a doctor for an antibiotic that is indicated in the treatment of BV. The keflex could cause yeast on top of the BV. Good luck!

WE

Well, I know that Metronidazole or Flagyl is the drug most commonly used for BV. Not sure how similiar is cephalexin to that. Try calling your doc or Planned Parenthood to find out if they will work for BV…